question for those on fentanyl patch

Discussion in 'Fibromyalgia Main Forum' started by loto, Jan 2, 2011.

  1. loto

    loto Member

    One of the meds I use for my FM pain is the fentanyl patch. I've been on it for 2 months now.
    My question is:

    How long has anyone been on a mg(or whatever it's called) before having to raise it?

    Lately I'm not sure if this dosage has stopped working for me already or if I'm just having bad flare?

    Please let me know. I don't know if I should ask for a higher dosage yet, or not.
  2. ilovepink4

    ilovepink4 Member

    i have been on the patch for a few years now....probably close to 5 or 6....and i had to keep going up right away....we started at 25?? and just went up like once a month at my monthly appointments...i stopped at 100....and i won't go up any higher...i just use my percocet if i need more pain medicine...i am scared to go too high since i know it will be hell to get myself weaned off the patch, if I ever should have why make it more difficult

    the patch has made a huge difference in the pain levels....i used to feel like i was walking on the broken splinters of my leg bones....that is just what it felt like....and i don't have the problem anymore...the pain was unbearable before and now it only gets bad if I leave the house for a few hours or try to do any housework around here....

    don't worry, two months isn't too have to move up and up until you find the right dose for your body....then you will find that you will plateau and the pain control will be steady....

    good luck!
  3. rosemarie

    rosemarie Member

    All I can say is call your doctor and get in to see him make sure that you tell the doctor how you are feeling, when you feel that way, how long the Fentanyl patch last. Be honset with the doctor and tell him everything how you feel now as to how you felt before you started the patch. So call your doctor
  4. loto

    loto Member

    Thanks you guys for answering and telling me how it was for you. I have 2 patches left of the dose I'm on now, and I think I'll get in to see doctor before they run out to see about higher dose. Initially he gave me a higher dose, but it was too much to start with. Now that my body is used to that med, I know it's time to go higher, as it doesn't feel like it's working as well anymore.

  5. Janalynn

    Janalynn New Member

    Sometimes mine seems to help wonderfully, sometimes not - I think it just depends on how my body feels. I have to take my breakthrough meds most of the time.

    Are you taking other meds as well?

    I started higher than you. I started at 75. Dr. put me at 100 after 3 months and it was too high - actually the day before I was to change was complete hell, so I went back to 75.

    Anyone not sleep the first day? I do not sleep that first night AT ALL.
  6. nastaranjune

    nastaranjune New Member

    I was surprised to see that you don't sleep the first night. I have been on this patch 50mcg for about 4 months now, and the first day I get sleepless and itchy. Good to know it is not just me. It has freed me from worrying about taking the pills on time and not be late. I use mine every 48 hours.